MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VT2
Medical Device Problem Codes Device Reprocessing Problem (1091); Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the rhino-laryngo videoscope tested positive for an unexpected contamination of mold.The distal end was sampled.The issue was found during a routine culture of the scope.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation and the investigation is ongoing.The physical device evaluation has not been completed.Prior to the device evaluation, the device was sent out for additional microbiological testing.The customer provided the cleaning, disinfection, and sterilization process.The instrument/suction channel were aspirated and flushed with water.Reprocessing was delayed and manual cleaning was not performed within an hour of the procedure.The scope was presoaked and passed the leak test.The instrument channel was manually brushed.The automated endoscopic reprocessor (aer) used is asp endocleanse.The aer detergent is endopure and the aer disinfectant is disopa.The scope was dried with the dry process of the aer and was wiped clean with a clean towel/paper.The endoscope was not stored.The cleaning, disinfection, and sterilization (cds) was performed by the customer.There was no patient infection.The hygiene microbiological investigation report indicated the channels of the scope were cultured and there was no mold cultured.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device was evaluated where no abnormalities were found that could have led to the positive culture.Defects were noted where the following were noted: the flexible tube of the insertion section is crushed due to external factors.The bending angle is insufficient due to the elongation of the angle wire.The curved rubber adhesive part is missing.Discoloration of the illumination lens is noted.Scratches were found on the insertion tube, operation part, operation unit cover, grip, angle lever, universal cord, video cable, video connector, light guide connector and the video connector case due to external factors.However, these defects alone are not considered severe enough to cause a potential adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The instruction manual of enf-vt2 describes the reprocessing methods in the following chapters: chapter "compatible reprocessing methods and chemical agents".Chapter "cleaning, disinfection, and sterilization procedures".Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16357613
Report Number3002808148-2023-01299
Device Sequence Number17872147
Product Code EOB
UDI-Device Identifier04953170339509
UDI-Public04953170339509
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VT2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KV-5.; LMD-X310S.; MAJ-209.; OTV-SI2.
Patient SexUnknown